Doloxene, valium and clonazepam as subs for oxycontin
I am currently on oxycontin 40 a day and endone 20mg per day. Same thing, one long lasting other faster.
Because i desperately want to get off this stuff girlfriend has suggested Doloxene (dextropropoxphene napsylate 100mg tabs) maybe 8 a day and valium (5mg maybe 4 a day) and clonazepam (2mg? dont know how many to take).
I broke my neck (c6/7) in car accident 10 years ago and fell down stairs six months ago T9 and T 12 crush fractures and nothing would take the pain away.
So because I want to get off oxycontin cause it is so bad for you has anyone at all tried the above. Better to tell doc got it off a web site rather than a friend.
Does anyone have experience with this. I have only been trying her method for three days and it seems quite OK but still need other sometimes. Dont want to ruin anything either.
Any help appreciated.
PS I from out of US so brand names may be different
My dr tried this kind of combo with me, using the benzos as a "stress" reliever to lower pain levels. The thinking is if you're relaxed, you won't hurt as much, so you'll need less pain meds. BUT kicking benzo's is an entirely different animal and the w/d's suck ten times more!!! So you have to figure which one you're more comfortable with, and accept that coming off of either will not be pleasant. I, personally, chose to be back on pain meds because of drugs like suboxen that can ease any w/d's. There is, unfortunately, nothing to help with benzo w/d's. Except more, and that defeats it's all!!
I have a damaged spine and take 2 x 20 mg oxycontin plus muscle relaxers, anti- inflammatories and other meds. I take only as much medicine as I need for the day.
The oxycontin I take on a schedule and the other meds if I need them that day.
Long story short, I felt good back-to-back months so decided to quit my meds cold turkey. I only lasted a few days, I'm not ashamed but now my pain is more than double
what it was two weeks ago. Then it was maybe a 2 on scale of 1-10 and now I'm at a pain level of 8 or 9. So it sucks to be a slave to medication but sometimes it allows us
to function and try to live as normally as possible. And oftentimes good intentions have unintended and unexpected results.
The drugs that you mentioned are nothing like oxycodone (the active ingredient in oxycontin), so don't expect the same type of reaction to them from your body. The best you can hope for is that they will relax you and any pain relief will come from the lack of tension in your body. Oxycontin is a fairly strong narcotic, and while doloxene IS an opioid, it's a very weak one. It is also marketed under the name Darvocet, and as narcotics go, it's really not much stronger than ibuprofen for pain relief. Valium and clonazepam are both benzodiazepines, which are no different from opioids when it comes to being addictive. So if you trade off the oxycontin for the doloxene, valium and clonazepam, you will only be trading one addictive substance that is strong enough to sufficiently control your pain, for THREE addictive substances that are not nearly as strong and probably won't do as good a job at controlling your pain. In the end, it's your body, so it's your choice, but for my money, I would prefer to stay with the one that is strong enough to be effective than to take three things that have the capacity to get me hooked but aren't nearly as strong when it comes to pain relief. With your medical history, it's just a fact of life that you will either have to take something, or learn to live with daily severe pain. Please don't let the stigma attached to taking opioids prevent you from allowing yourself to have a good quality of life. People who don't live with chronic pain don't realize what it's like to live with it, and therefore they THINK they are offering good advice (get off those drugs! they're no good for you!) but don't realize that it would also mean diminishing your quality of life to do so. You have to choose the option that enables you to live comfortably, that's the bottom line.
I understand what you are saying about the ''stigma'' attached to oxycontin. Every specialist I see makes an assumption that I am a drug addict because I am on 2 x 80mg of oxycontin s/r per day. I have severe spinal damage and had surgery last year that was unsuccessful. I am graduating from university and intend to practice as a lawyer shortly, but am concerned that my medication will one day be taken away from me. I have tried every other treatment option that is available, but this is the only one that has come close to giving me a normal life. However, my metabolism is not the same as most people. The medication has only ever lasted me approx. 8 hours at most. My pain is always there, so I struggle to manage through the day until my next dose. This will prevent me from working full-time and pursuing my career. The Health Department in Australia are very strict on these controlled medication, so there's no chance in increasing my dosage to receive a small dose in between. My doctor has given me a prescription for doloxene to help fill the pain gap in between doses. I start tomorrow. I only pray it works, otherwise I won't be able to work once I graduate. I will keep you updated on how it goes. If anybody else has any suggestions, they would be much appreciated. Thanks for listening.
I just wanted to mention that this is a very old post that you commented on. It's not a problem, but you may want to "Post a New Question" in the forum so that people can read and respond to your post individually. Usually posts get more views and responses that way.
I'm sorry that your pain is barely being controlled. Congrats on graduating law school, though. The doloxene should help you some. Is it mixed with tylenol? Depending on the dosage it has been known to help some people.
If it doesn't help, I encourage you to go to your doctor and explain how the pain affects your life. Hopefully he will find something to help you all day long.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.